Continually having cramps in legs, arms and neck
Hi my name is sakota and was wondering if anyone continually has cramps. Like leg, ankles, fingers. Up my arm but just the right one and now cramp in my neck off and on every day but just on the keft side. I’ve had cramps before. For a few days I had cramps off and on day and night and my legs were so sore from the cramps. Been in for blood work. Electrolytes and potassium were both good. I do have copd and lung cancer. Thanks
Interested in more discussions like this? Go to the Women's Health Support Group.
Hi, @sakota – that sounds like a lot of pain and soreness with continually having cramps in your leg, ankles and fingers.
I'd like to bring into this conversation some other Connect members who have talked about cramps like this so they can offer their thoughts, like @johnbishop @inspect28 @elizm @matttheschmatt @lioness @thull @owieann.
@sakota, are you finding anything you either choose to do or avoid seems to make a difference in your cramping?
Hi @sakota, are you on any medications for your COPD? I've read that some of the medications like Symbicort can cause leg cramps. I also found a site that has a list of the different medications that can cause leg cramps/spasms. Occasionally when my wife doesn't drink enough water she will get leg cramps on the middle of the night.
Medications That Cause Leg Cramps
How miserable for you! I, too, have been bothered with leg cramps, especially since chemo. It likely was due to the diuretic which I'm taking. I (mostly) addressed it by taking 125 mg of magnesium taurate, in the morning and at bedtime; and I do stretches (especially for my quads and feet) every evening. I hope that you find something which helps you, as well.
@john. I’m on meds for high blood pressure and a couple of inhalers. I asked my dr if anything I am taking would cause it. But she said no. I am coming to mayo the end of feb to see my pulmologist and also a cardiologist so intend to bring it up with them.
Hi @sakota, That's a good idea to take your list of medications and discuss when you have your appointments at Mayo Clinic. High blood pressure medications are listed in the link I referenced earlier as possibly causing leg cramps as a side effect.
There was more than one med in that list that I take. Why would they affect me now when I been on them for years.
@sakota – That's a good question that only a doctor or pharmacist can answer. I was just trying to point out that there are medications including ones for high blood pressure that can cause leg cramps. I have no medical training or background but I've read that mineral depletion can be a cause of leg or muscle cramps — too little potassium, calcium or magnesium in your diet can contribute to leg cramps. Diuretics — medications often prescribed for high blood pressure — also can deplete these minerals.
The blood pressure medications may have nothing to do with the cramps and hopefully Mayo Clinic will be able to get to the bottom of it at your upcoming appointment.
Thanks John for the helps do invormation. Will post when I get done at mayo
For me, it was chemo which made all the difference, along with a post-chemo med. Chemo seemed to change my system. I had been on a statin for 20 years, and, post-chemo, I couldn't tolerate it. Then my diuretic suddenly depleted my potassium, causing my GP to change my diuretic to something else. Dropping the statin, changing my diuretic, doubling the magnesium, and doing stretches made all the difference in the world to me of late… but it wasn't figured out all at once, rather it was tested in steps. Our bodies are complex things, and finding the right balance takes some time and flexibility.
I got leg cramps in my feet and toes when the dr had me on TPN for nutrition. I had a partial small bowel obstruction and was on a liquid diet. They stopped when I was able to get off the TPN.